Thunderstorm Wind, Coffee
- When
- June 10, 1:31 PM CST
- Where
- Coffee County, Basin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.340, -86.130
A tree was blown down onto Highway 189.
Scattered thunderstorms developed during the afternoon, typical of summertime. A few trees were blown down in Coffee county with the strongest storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed during the afternoon, typical of summertime. A few trees were blown down in Coffee county with the strongest storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 10, 11:29 AM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 129 PM EDT Mon Jun 10 2024 ...New AVIATION... .UPDATE... Issued at 927 AM EDT Mon Jun 10 2024 The 12Z TAE Sounding shows over 1.4k J/kg of DCAPE and westerly winds at 500 hPa of 25 kts. The forecast SB CAPE this afternoon off the sounding is ~2k J/kg and model guidance has 2-3k J/kg northwest of the FL Big Bend. Meanwhile, 500 hPa winds increase to 30-35 kts. The Convective Temperature off the sounding is 92F, which will be easily attainable this afternoon, and there is also a weak mid-level cap near 600 hPa. The GOES Daytime Cloud Phase shows a line of towering cu propagating southeast through south- central AL and GA, likely along the leading edge of the greater synoptic scale ascent ahead of the shortwave. Expect convective initiation over Southeast AL and Southwest GA between 1pm and 4pm ET, with storm motions generally out of the west at 25-30 kts, with activity propagating southeastward thru the evening hours. It's questionable how much, if any activity actually makes it into the FL Big Bend, which should diminish around 10 pm to midnight. No changes to the SPC Risk areas that are highlighted in the near term section below. The main threat is gusty winds with any storms and isolated damaging winds, but coverage should be limited due to the extend of mid-level dry air. Locally heavy rainfall if and where storms train. && .NEAR TERM... (Today and tonight) Issued at 151 AM EDT Mon Jun 10 2024 The main concern for today centers around a marginal risk of severe weather this afternoon across a large portion of the area from Tallahassee northward. A weak surface frontal boundary will sag southward into the area as an upper level trough digs southward. Ample instability will be in place, and deep layer shear values will be on the high side for summer time in our area given the stronger upper level flow. In addition, some mid-level dry air will enhance DCAPE values this afternoon, setting the stage for gusty winds with any storms that develop. There appears to be enough forcing for at least scattered thunderstorms to develop this afternoon. Thus, a marginal risk of severe weather (level 1 of 5) is in place over most of the area this afternoon with a slight risk (level 2 of 5) clipping the northeast corner of the forecast area. Highs today will be quite warm ahead of the weak boundary, reaching well into the 90s for most area, and mid to upper 90s are expected around Tallahassee. Storms will gradually diminish after sunset, although they may linger for a few hours after sunset. Overnight lows will generally range from the mid 60s to mid 70s across the area. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 151 AM EDT Mon Jun 10 2024 Trough axis will be east of the region by Tuesday as drier mid- level filters into the forecast area from the west and northwest. Rain chances should be lower on Tuesday compared to Monday with the only rain chances likely to be confined in the southeast Big Bend where the better low-level moisture and seabreeze convergence with the weak frontal boundary will be in play. An isolated shower or storm can't be ruled out across the remainder of the Big Bend and Panhandle with chances around 10 to 20%. Slightly better moisture and perhaps the weak influence of a mid- level trough will allow higher rain chances on Wednesday, but even then significant deep-layer moisture appears to be lacking so rain chances will again only be isolated/scattered with the higher chances across the southeast Big Bend. && .LONG TERM... (Thursday through Sunday) Issued at 151 AM EDT Mon Jun 10 2024 The extended forecast through the end of the week and the upcoming weekend continues to remain highly uncertain. However, recent ensemble guidance has started to catch on to the idea that the onset of deeper tropical moisture might take longer to arrive into the forecast area so rain chances for Thursday and Friday have gone down and forecast highs have trended upwards. Most of these reductions in rain chances have to do with the upper level low that will cut off across the Gulf. Much of the guidance recently has been much further east and weaker with this cutoff low while trending slightly stronger with a mid-level ridge across the Dixie Alley in Arkansas, Mississippi, Louisiana. This upper level pattern is likely to keep the deep tropical moisture shunted to the east. While conditions will not be bone dry, thanks to weak disturbances moving through the ridge, the widespread soaker that appeared to move in at the end of the week now seems to reflect more of a typical summertime pattern, and possibly drier, if recent forecast trends hold. While the chance for a widespread heavy rain event has reduced, we'll still need to keep an eye on how the pattern unfolds through the week as there are still several ensemble member solutions that could bring a return to heavy rain chances as the upper level ridge weakens and moves east, This could open the door for the deep-layer tropical moisture to move north. && .AVIATION... (18Z TAFS) Issued at 117 PM EDT Mon Jun 10 2024 Currently VFR conditions with increasing cloud coverage this afternoon. Winds will get a slight uptick as well, becoming northerly as the night progresses. Scattered TSRA are expected this afternoon and evening, mainly near KDHN and KABY. Reduced conditions and gusty winds can be expected in and around any SHRA/TSRA. Skies will then begin to clear from the north late in the period. && .MARINE... Issued at 151 AM EDT Mon Jun 10 2024 Light winds and seas should continue into the week with slowly increasing chances for showers and storms through the week. A round of strong storms across inland areas could move offshore in evening bringing localized gusty winds to marine areas. Potential tropical moisture moving in from the south through the week appears to not be as widespread, and potential increased southerly swell from this system has lowered as well. Still, an increase in winds and seas is likely later in the week which will likely bring periods of cautionary level conditions and possibly advisory level depending on how forecasts trend. && .FIRE WEATHER... Issued at 151 AM EDT Mon Jun 10 2024 High mixing heights will contribute to high dispersions this afternoon, mainly across the Florida big bend and south-central Georgia. Otherwise, scattered afternoon thunderstorms are expected with gusty winds near storms. Some drier air is expected on Tuesday and Wednesday, but an increase in tropical moisture is expected towards the end of the week and weekend with minimal fire weather concerns. && .HYDROLOGY... Issued at 151 AM EDT Mon Jun 10 2024 Widespread rainfall amounts through the week have trended down as the heaviest forecast rainfall amounts of shifted south and east. Current forecast amounts are not likely to bring any riverine concerns through the next 5 to 7 days. There is still a potential for heavy rain into the upcoming weekend and early next week, but the forecast remains complicated and uncertain. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 72 93 / 40 30 20 40 Panama City 74 91 73 91 / 40 20 20 30 Dothan 70 89 68 91 / 30 10 10 20 Albany 71 91 68 92 / 30 10 10 30 Valdosta 72 92 70 92 / 50 30 20 40 Cross City 73 93 72 92 / 20 50 40 60 Apalachicola 77 88 76 88 / 30 30 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...Humphreys MARINE...Dobbs FIRE WEATHER...DVD HYDROLOGY...Dobbs
Special Weather Statement
National Weather Service Tallahassee FL
101 PM CDT Mon Jun 10 2024
ALZ067-101845-
Henry AL-
101 PM CDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HENRY COUNTY THROUGH
145 PM CDT...
At 100 PM CDT, Doppler radar was tracking a strong thunderstorm over
Texasville, or 11 miles northwest of Abbeville, moving east at 15
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abbeville, Screamer, Walter F. George Lock And Dam, Coates, Edwin,
Thomas Mill Creek, Otho, Scottsboro Crossroads, Double Bridges,
Lawrenceville, and Abbeville Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3176 8513 3174 8512 3170 8513 3166 8508
3164 8509 3162 8506 3160 8506 3159 8525
3160 8542 3171 8542 3170 8522 3171 8521
3174 8520 3177 8516
TIME...MOT...LOC 1800Z 277DEG 15KT 3169 8538
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
110 PM CDT Mon Jun 10 2024
ALZ065-101900-
Coffee AL-
110 PM CDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COFFEE COUNTY THROUGH
200 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or 9 miles south of Goshen, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Novosel, Lee, Java, Chestnut Grove, Mixons Crossroads, Victoria,
Frisco, Eanon, Lowry Mill, Wilkinstown, Zoar, Camp Humming Hills,
Newby, Wise Mill, Roeton, Tabernacle, Clowers Crossroads, Arcus,
Woodland Grove Church, and Bluff Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3144 8579 3144 8597
3148 8610
TIME...MOT...LOC 1810Z 287DEG 23KT 3158 8611
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
229 PM EDT Mon Jun 10 2024
GAZ128-130-131-101915-
Irwin GA-Turner GA-Ben Hill GA-
229 PM EDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IRWIN...
NORTHEASTERN TURNER AND BEN HILL COUNTIES THROUGH 315 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Ashburn, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Fitzgerald Municipal A/P, Irwinville
Airport, Bowens Mill, Ashton, Arp, Abba, and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 8310 3167 8317 3165 8338 3165 8358
3168 8358 3177 8353 3185 8361 3186 8360
3185 8354 3184 8321 3185 8318
TIME...MOT...LOC 1828Z 252DEG 20KT 3173 8351
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
244 PM EDT Mon Jun 10 2024
GAZ121>123-101930-
Randolph GA-Calhoun GA-Clay GA-
244 PM EDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY...SOUTHWESTERN
RANDOLPH AND NORTHWESTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA
THROUGH 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fort Gaines, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Edison, Bellville, Bluffton, Harrisons Mill, Zetto, Carnegie, Moye,
Pecan, Fountain Bridge, Shivers Mill, Coleman, Jones Crossing, and
Suttons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 8473 3165 8465 3154 8468 3153 8476
3151 8484 3151 8493 3152 8498 3156 8500
3164 8501 3168 8488
TIME...MOT...LOC 1844Z 262DEG 13KT 3160 8493
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
210 PM CDT Mon Jun 10 2024
ALZ065-102000-
Coffee AL-
210 PM CDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COFFEE COUNTY THROUGH
300 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Opp, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elba, Enterprise, Fort Novosel, New Brockton, Alberton, Richburg,
Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p, Danleys
Crossroads, Rhoades, Ino, Turner Crossroads, Camp Humming Hills,
Clintonville, Shell Army Field, Goodman, New Haven, and Tabernacle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8619 3145 8619 3147 8608 3149 8592
3146 8583 3133 8585 3127 8590 3123 8601
3124 8614 3127 8620 3142 8620
TIME...MOT...LOC 1910Z 285DEG 16KT 3136 8621
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERSpecial Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Mon Jun 10 2024
GAZ122>125-102000-
Randolph GA-Dougherty GA-Terrell GA-Calhoun GA-
320 PM EDT Mon Jun 10 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN DOUGHERTY...SOUTHEASTERN
RANDOLPH...CALHOUN AND SOUTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA THROUGH 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgan, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgan, Leary, Walker, Herod, Holt, Ducker, Cordrays Mill, Clarks
Mill, Goffs Mill, Aycock Mill, Bermuda, Martins Crossroads,
Chickasawhatchee, Dickey, and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3172 8438 3165 8430 3162 8430 3162 8429
3155 8430 3147 8436 3147 8447 3150 8469
3153 8475 3154 8468 3165 8465 3171 8473
TIME...MOT...LOC 1920Z 273DEG 7KT 3158 8456
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
97-OLIVERThe Ft Rucker radar (KEOX), 65 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto Highway 189.
A tree was blown down onto County Road 412.
A tree was blown down onto County Road 420.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2024Every state in 2024This day in weather historyWarnings in Alabama, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191260, 1191261, 1191262.